MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 6MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 6MM X 25MM; SCREW, FIXATION, BONE
Catalog Number 72201769
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication.Related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, less than two years after a knee ligament reconstruction surgery, which was performed on (b)(6) 2023, fragments of the biosure ha 6mm x 25mm screw that should've been resorbed long ago, were found in the patient during a revision surgery performed on (b)(6) 2025.It is unknown if the fragments were removed.Patient outcome is unknown.
 
Event or Problem Description
It was reported that, less than two years after a knee ligament reconstruction surgery, which was performed on (b)(6) 2023, fragments of the biosure ha 6mm x 25mm screw that should've been resorbed long ago, were found in the patient during a revision surgery performed on (b)(6) 2025, it was not necessary to implant another screw.All the fragments were removed, additionally, physical therapy and infiltration treatments were performed.Patient outcome was painful.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information on a2, a3, a4, b5, b7 & h6 (health effect - impact code & medical device problem code).
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.Multiple small fragments were returned in a specimen bottle but does not appear to be the whole implant.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No further analysis was found the be required due to the condition of the device.Although a fracture was observed in evaluation, the ifu states "the material of the smith & nephew biosure ha interference screw is made from 75% poly-l-lactic acid (iplla) and 25% hydroxyapatite (ha).The polymer is substantially absorbed in three to five years".The root cause of the reported event could not be determined due to the limited clinical information provided.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BIOSURE HA 6MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23457334
Report Number1219602-2025-02713
Device Sequence Number7885023
Product Code HWC
UDI-Device Identifier03596010611659
UDI-Public3596010611659
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201769
Device Lot Number50977311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/20/2025
04/22/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/24/2025
04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age21 YR
Patient SexFemale
Patient Weight60 KG